Announcement

Collapse
No announcement yet.

Is there any drug for IC that wont make me gain weight?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mothergoose
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    A few years back there was quite a bit written here about Dexadrine helping IC symptoms.

    Dexadrine it is a single medication, not the newer meds like this that are a combination of stimulants.

    One woman posted she tried it and after a couple of weeks she was in remission, I have never seen her back on the site since.

    I do know that most people I chatted with about it, if they tried it they found it very helpful. The catch is lots of doc's don't like to RX it, it is addictive and can be abused.

    Some people went to a Psyc doc to get the script.

    Leave a comment:


  • ICNDonna
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Originally posted by Pillowfight View Post
    Old thread but for what it's worth...I think you're absolutely right...somehow the drugs seem to slow metabolism down a lot. I always feel slow and bloated now. I've gained 20 lbs in the last five years and sadly all the substances that cut down on appetite are stimulants, and are therefore very bladder-unfriendly

    The one thing I've found that seems to help slightly, or at least keep things from really getting out of control, is taking it easy on the carbs. (And sugar too of course, but that battle seems to get lost every time a new holiday rolls around...). I've tried to replace carbs with higher fat things (nuts, olive oil, lots of avocados) which keep satiety, and therefore snacking, more in line. If not for the constant drugs and bladder rage I think I could probably lose some weight this way, but apparently I'm going to have to settle for just trying not to gain.
    I'm again fighting with my weight. So I'm back to careful food planning --- if I plan meals (and snacks) ahead of time, it's easier. I'm diabetic so I do need to watch sugars, but I do allow myself some. I'm hoping to drop ten pounds before Christmas.


    Donna

    Leave a comment:


  • Pillowfight
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Old thread but for what it's worth...I think you're absolutely right...somehow the drugs seem to slow metabolism down a lot. I always feel slow and bloated now. I've gained 20 lbs in the last five years and sadly all the substances that cut down on appetite are stimulants, and are therefore very bladder-unfriendly

    The one thing I've found that seems to help slightly, or at least keep things from really getting out of control, is taking it easy on the carbs. (And sugar too of course, but that battle seems to get lost every time a new holiday rolls around...). I've tried to replace carbs with higher fat things (nuts, olive oil, lots of avocados) which keep satiety, and therefore snacking, more in line. If not for the constant drugs and bladder rage I think I could probably lose some weight this way, but apparently I'm going to have to settle for just trying not to gain.

    Leave a comment:


  • Aaarrrggghhh
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Hi ok so you're on a low dose anyway. I found that dosage ok with weight gain but over 25mg I started to see the effects. I'm at 50mg so no wonder I'm stacking it on. It's true that it makes you hungry for sweet things especially, but even when you behave and try really hard you just can't lose it. It's like it slows your metabolism down too. And increases fluid retention. I feel "puffy" and my boobs are twice their size. I know that it's just fat and fluid but it feels so heavy. I should be 50kg at my height and I am 57kg at the moment. Which looks a lot on a small framed person. That's 15% increase in body weight. Does anyone have recipes that would satisfy the cravings for sweet but with low calories??
    I heard there are some drugs they use for obese people that stop them feeling so hungry all the time. Because we wouldn't fit into that category my doctor laughed it off. ( which she shouldn't because I have high cholesterol and added weight is dangerous). Is there an over the counter drug or herb that stops you feeling hungry??? Has anyone tried any?

    Leave a comment:


  • Igottapee
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Wow thanks for the quick responses! I am actually only on 10 mg. Thank god I never needed more because I would be the size of a house by now! I tried weening myself off of it a couple times but my symptoms came back right away. I got myself down to 5mg and lost 2 or 3 pounds after a week of that but symptoms were to bad. In response to Arrrgghh (love the name btw) no I havent had any hair loss. But I also have cellulite everywhere now! I am only 33 I shouldnt be covered in it. I had a little before but now I dont even want to put on a bathing suit. I never worked out to much because I have Fibromyalgia and I would get to tired with a strenuous workout, but after a year of being on this I tried working out 4-5 times a week for an hour doing cardio mixed with other things. I did that for 6 months and didnt lose a pound (but it did make my fibro worse) so I kind of gave up on it I guess I will see if I can try the Hydroxyzine...the Elmiron side effects look scary.

    Leave a comment:


  • ICNDonna
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    I was just going to ask about your dose of Elavil. My husband has taken 10 mg nightly for years with no problem weight gain. You might want to talk with your doctor about trying to lower the dosage. It could be helpful to talk with a dietitian to help work out a diet plan that could help. Even things like sodium can have an effect on weight through fluid retention so you will want to look at that as well.

    Good luck!
    Donna

    Leave a comment:


  • my2boys99
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    I'm wondering what dose of Elavil you're on. It seemed to me that I was fine at 10mg, but if I went up to 20mg, I gained weight. However, I gained weight because I was always hungry and ate more. I have found that when I control my calories, I am able to lose weight. It's just hard to not feel hungry all the time - especially for sweets. I am only on 10mg of Elavil currently. It really helps keep my migraines away more than helps my bladder.

    Leave a comment:


  • Mothergoose
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Antihistamine's are often RXed for IC, eg Hydroxizine. Antihistamine's have the effect of making some people hungery, hence cause weight gain

    Leave a comment:


  • Aaarrrggghhh
    replied
    Re: Is there any drug for IC that wont make me gain weight?

    Hi I can only sympathise as I'm on Ami too and gained 8 kg within two months. I have really strived to get it off but it's not budging. I exercise 1.5 hours a day . One hour high intensity cardio and half hour weights. There is no exercise that works, although my body was used to this exercise prior to getting IC so may have adapted. The weight is especially around the tummy like it's bloated all the time. and I have gained cellulite which I never had before!!!!!
    At the moment I'm eating a 5000kj a day intake which is much less than normal and I start losing half a kilo here or there only to eat normally one day and I gain 2 kg like that!!!!
    I'm on BC too but hadn't noticed weight gain with that.
    Lyrica also makes you gain. I'm not sure about Elmiron.
    Have you hair thinned a lot on Ami???
    I'm on 50mg

    Leave a comment:


  • Is there any drug for IC that wont make me gain weight?

    I have had IC for a few years and have been in Amitriptyline for about 2 years now. It works well for the IC, with only occasional flare ups that are no where near as bad as they use to be prior to treatment. But I gained 20 lbs and no amount of working out or dieting makes any difference at all. I have never had trouble with my weight before (except when I was on birth control). Its so discouraging. On top of the weight gain my hormones seem off balance on this drug. My period is irregular and I have frequent mood swings. Is there a drug for IC that will not cause weight gain? Does the Elmiron cause this as well?

    Thanks all...going to my doc tomorrow to try to change meds
Working...
X